Hepatitis C Community
SGOT and SGPT
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

SGOT and SGPT

I used to have a high cholesterol and i have been taking Vytorin for the last 22 days and now my cholesterol is back to normal. However my SGOT increases to 56 and SGPT 100. Is Vytorin causes SGOT and SGPT to increase? Also, i have taken Anti hepatitis 2x. Does this have possibility to increase the SGOT and SGPT?
3 Comments Post a Comment
Blank
766573_tn?1365170066
You might want to discuss this with your doctor. The prescribing info on the Merck site says

It is recommended that liver function tests be performed before the initiation of treatment with Vytorin.
http://www.merck.com/product/usa/pi_circulars/v/vytorin/vytorin_pi.pdf

EMedTV has an article that explains some statins are associated with high liver enzymes. It says increases in liver enzymes occur in 1.7 percent of people taking Vytorin. This increase appears to be more prevalent in people who are taking higher doses.

It goes on to explain other causes of high liver enzymes. The bottom line is the person best to determine this is one who is familiar with your medical history as well as your labs prior to starting the medication.

Here is the link:
http://cholesterol.emedtv.com/vytorin/vytorin-and-liver-problems.html
_____________________________

Do you mean you wonder if testing for hepatitis C antibody would cause your liver enzymes to increase? Drawing the blood? Were your Antibody tests negative (or nonreactive)?
Blank
1747881_tn?1358189534
Vytorin

Warnings and Precautions

Liver Enzymes

In three placebo-controlled, 12-week trials, the incidence of consecutive elevations (≥3 X ULN) in serum transaminases was 1.7% overall for patients treated with Vytorin and appeared to be dose-related with an incidence of 2.6% for patients treated with Vytorin 10/80. In controlled long-term (48-week) extensions, which included both newly-treated and previously-treated patients, the incidence of consecutive elevations (≥3 X ULN) in serum transaminases was 1.8% overall and 3.6% for patients treated with Vytorin 10/80. These elevations in transaminases were generally asymptomatic, not associated with cholestasis, and returned to baseline after discontinuation of therapy or with continued treatment.

​In SHARP, 9270 patients with chronic kidney disease were allocated to receive Vytorin 10/20 mg daily (n=4650), or placebo (n=4620). During a median follow-up period of 4.9 years, the incidence of consecutive elevations of transaminases (>3 × ULN) was 0.7% for Vytorin and 0.6% for placebo.

It is recommended that liver function tests be performed before the initiation of treatment with Vytorin, and thereafter when clinically indicated. There have been rare postmarketing reports of fatal and non-fatal hepatic failure in patients taking statins, including simvastatin. If serious liver injury with clinical symptoms and/or hyperbilirubinemia or jaundice occurs during treatment with Vytorin, promptly interrupt therapy. If an alternate etiology is not found do not restart Vytorin. Note that ALT may emanate from muscle, therefore ALT rising with CK may indicate myopathy [see Warnings and Precautions (5.1)].

Vytorin should be used with caution in patients who consume substantial quantities of alcohol and/or have a past history of liver disease. Active liver diseases or unexplained persistent transaminase elevations are contraindications to the use of Vytorin.

http://www.drugs.com/pro/vytorin.html#i4i_section_id_3a5570a3-3e19-49a8-be68-29643102eaa6
Blank
Avatar_m_tn
Thank you for your explaination. Now i have stopped taking vytorin beccause my cholestrol has lowered to 135. What i meant was, i have take 2x out of 3x anti hepatitis jab. However when i tested, the result was negative which is non-reactive. Why is that so? Do i need to have taken 3x before it is reactive?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_f_tn
Blank
dontworry_behappy1
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar_f_tn
Blank
nan535
Brooklyn, NY
446474_tn?1404424777
Blank
HectorSF
CA
1815939_tn?1377995399
Blank
pooh55811
96938_tn?1189803458
Blank
FlGuy
South, FL